Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 17, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Sep 4, 2004, 1:47 PM CDT for Nueces County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2004, 1:47 PM CDT (18:47 UTC)
- Expired
- Sep 4, 2004, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 11 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 041847 TORCRP TXC355-041915- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 146 PM CDT SAT SEP 4 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EASTERN NUECES COUNTY IN TEXAS * UNTIL 215 PM CDT * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER THE CITY CORPUS CHRISTI NEAR KOSTORYZ AND GOLLIHAR...MOVING NORTHEAST AT 5 MPH. HEAVY RAINFALL FROM THE STORM MAY PRODUCE LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 2774 9749 2763 9738 2772 9732 2782 9743 $$ TMT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 4, 10:05 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 4, 10:05 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1005 AM CDT SAT SEP 4 2004 .DISCUSSION...VAPOR IMAGERY SHOWS WEAK WAVE MOVING NORTHWARD WHICH CAUSED CONVECTION NOW STARTING TO EXIT THE NORTHERN CWFA. STILL HAVE SOME CONVECTION DEVELOPING IN ITS WAKE OVER THE SOUTHERN SECTIONS AS WELL AS THE GULFMEX AS ATMOSPHERE REMAINS UNSTABLE WITH LITTLE CAP. SHOULD SEE MORE ACTIVITY THIS AFTERNOON AS DAYTIME HEATING PROGRESSES. SOME DRIER AIR OUT TO THE WEST COULD PRECLUDE SOME CONVECTION OUT THERE AS EXPECT A WEAK SEA BREEZE DUE TO THE COOLER INLAND TEMPERATURES SO MAY GO SLIGHTLY LOWER ON POPS FOR THE AFTERNOON OUT TO THE WEST. OTHERWISE POPS LOOK REASONABLE. CLOUDS WILL KEEP TEMPS DOWN THIS AFTERNOON BUT DO EXPECT WARMER TEMPERATURE THAN YESTERDAY AS WE SHOULD SEE A BIT MORE SUN THOUGH CONDITIONS WILL REMAIN MOSTLY CLOUDY. WILL KICK UP TEMPS A DEGREE OR SO OVER THE AREA EXCEPT VCT WHERE TEMPS WILL STRUGGLE THE MOST TO RISE. SHOULD SEE MAINLY EAST OR SOUTHEAST WINDS AS FORECAST INDICATES. NO CHANGES TO LATTER PERIODS AT THIS TIME AS WOULD LIKE TO SEE NEW MODEL RUNS BEFORE MAKING ANY CHANGES. && 86/GW
Hazardous weather outlook, Sep 4, 6:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SAT SEP 4 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SAT SEP 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH TEXAS TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MAINLY THE INLAND PORTIONS OF THE COASTAL BEND... WEST OF A KINGSVILLE TO SINTON TO PORT LAVACA LINE. ISOLATED RAINFALL AMOUNTS OF AROUND 2 INCHES WILL BE POSSIBLE ACROSS THIS AREA. THIS AMOUNT OF RAINFALL MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS. ON AVERAGE...MOST AREAS ACROSS THE COASTAL BEND WILL RECEIVE ONE INCH OR LESS. THE COVERAGE AND INTENSITY OF PRECIPITATION IS EXPECTED TO DIMINISH TONIGHT DUE TO THE LOSS OF DAYTIME HEATING AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY ACROSS SOUTH TEXAS. SOME OF THESE THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MB
In the hours before
Special weather statement, Sep 4, 1:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 134 PM CDT SAT SEP 4 2004 TXZ243-041930- ARANSAS-NUECES- 134 PM CDT SAT SEP 4 2004 AT 134 PM CDT...LAW ENFORCEMENT OFFICIALS AND THE PUBLIC HAVE REPORTED FUNNEL CLOUDS OVER NUECES COUNTY...INCLUDING THE CITY OF CORPUS CHRISTI. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:06 PM CDT | Flash Flood Warning | CRP | Nueces | 114 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.